Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Can you suggest vitamins to take instead of Warfarin?

ive had a heart attack in the past and the doctors prescribred me warfarin to thin my blood, and im taking this medication three milligrams every day. and quite a number of doctors that i have seen recomend i should come off this medication. can you please advise me if there is any vitamins you can recomend for me to take instead? thanksyou, Harry Vais
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thanks for using health care magic.
Warfarin and vitamin k act in opposite directions. While vit K helps in the synthesis of coagulation factors known as vit K dependent factors, Warfarin inhibits the recycling of vit K thus reducing the amount of active vit K present for the synthesis of coagulation factors. The end result of this action is reduced risk of formation of thrombus.
The intake of warfarin requires constant clinical follow up and laboratory follow up as well. What you should do is go back to your doctor for checkup because only him might know your history very well.
Best regards and hope this helps you.
Dr. Achuo
Answered: Thu, 21 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Maruti Karale's  Response

Thanks for being with us.

Warfarin is a vitamin K antagonist.There are alternatives for Warfarin like ACITROM(Nicoumalone) but it can not be replaced with any vitamin.

Warfarin is an anticoagulant that helps to prevent the blood from clotting means it makes the blood more thin where as Vitamin K has opposite action to that of warfarin.There are no vitamins which make blood thin or prevent it from clotting hence can not be replace vitamin for warfarin.

Consult with your doctor for the reason why warfarin was started for you.Is it required for long term?

For patients with heart attack warfarin is usually started if there is any clot in your heart,otherwise aspirin and clopidogrel will be sufficient.

So get evaluated with the Cardiologist for further management and decision regarding further continuation of warfarin.
Hope this could help you out.

Wish you good health.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor